Illinois, 2007

Heavy Snow in Illinois, December 15, 2007

December 15, 2007 · NWS LSX · 13 events in 13 counties and zones

Snowfall up to 8 inches fell across southwest and south central Illinois. Travel was disrupted across the area through the weekend.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Snowfall up to 8 inches fell across southwest and south central Illinois. Travel was disrupted across the area through the weekend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 15, 3:56 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 15, 3:56 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CST SAT DEC 15 2007

.DISCUSSION...
WELL STORM IS ONGOING AS OF 09Z. FIRST ROUND IS SLOWLY TAPERING OFF
FROM WEST TO EAST...THOUGH STILL GETTING REPORTS OF LIGHT SNOW IN
DRY SLOT AREA FROM CENTRAL MO TO SW MO. CURRENT MAX AREA OF SNOWFALL
EXTENDS FROM MONITEAU COUNTY NORTHEASTWARD TOWARDS CALHOUN COUNTY IN
ILLINOIS WITH A LITTLE OVER TWO INCHES IN THIS AREA...WITH LIGHTER
AMOUNTS TO THE NORTH AND SOUTH OF THIS AREA. FAR SOUTHERN PORTIONS
OF CWA HAVE MOSTLY GOTTEN RAIN WITH OCCASIONAL REPORTS OF SLEET
AND/OR SNOW.

REGIONAL RADAR DOES INDICATE WRAPAROUND/TROWAL AREA SETTING UP A
LITTLE FURTHER NORTH OVER WESTERN MO...IF THIS POSITION PERSISTS MAY
NEED TO EXPAND WINTER STORM WARNING FURTHER NORTH LATER THIS MORNING.

IN THE MEANTIME...MODELS INDICATE SOME MID LEVEL DRYING...THUS LACK
OF ICE CRYSTALS ALOFT...SO ADDED MENTION OF LIGHT FREEZING DRIZZLE
MIXED WITH LIGHT SNOW...FROM WEST TO EAST BEGINNING AROUND 7 AM
TODAY. MODERATE SNOW TO MOVE BACK INTO COU BY 2 PM...UIN BY 4
PM...THEN BACK INTO THE METRO AREA BY 6 PM WITH SECOND ROUND OF SNOW.
WITH SLOWER SPEED FOR SYSTEM INDICATED BY THE MODELS...NEEDED TO
EXPAND WINTER STORM WARNING FOR FAR EASTERN COUNTIES TIL 12Z ON
SUNDAY AS THEY WILL REMAIN IN THE TROWAL REGION WELL PAST 06Z
TONIGHT AND SEE AN ADDITIONAL 1 TO 2 INCHES. AS FOR STORM TOTAL
AMOUNTS...HAVE BACKED OFF A LITTLE AS WE DID NOT RECEIVE AS MUCH AS
FIRST THOUGHT WITH THIS ROUND. SHOULD SEE UP TO 6 INCHES OVER
CENTRAL MO...AND 6 TO 8 INCHES FROM ST. LOUIS EASTWARD ALONG I-70
CORRIDOR. FOR FAR SOUTHERN SECTIONS...MORE RAIN HAS FALLEN...
REDUCING SNOW/SLEET TOTALS TO AROUND 2 TO 5 INCHES BY THE TIME THE
SYSTEM EXITS THE REGION.

BEYOND THAT NO CHANGES TO THE EXTENDED WITH COLDER TEMPS EXPECTED
DUE TO SNOW COVER..THEN SEE TEMPS MODERATE FROM THERE INTO MID WEEK
AS SOUTHERLY SURFACE WINDS RETURN.

BYRD
&&

.AVIATION...
FOR THE 06Z TAFS...
SNOW...INITIALLY MIXED WITH SLEET...IS STEADILY MARCHING TOWARD
STL. SHOULD SEE CONDITIONS DETERIORATE QUICKLY TO IFR/LIFR
OVERNIGHT. THEN A BREAK BY MID MORNING SATURDAY AS DRY SLOT WRAPS
AROUND UPPER LOW. WILL LIKELY SEE A PERIOD OF FZDZ WITH LOW LEVEL
MOISTURE STILL IN TACT...BUT DRIER CONDITIONS ALOFT. THEN ROUND 2
OF SNOW BEGINS LATE TOMORROW AFTERNOON ACROSS MID MISSOURI AND
ROTATES EAST ACROSS STL METRO DURING THE EVENING. WINDS WILL BEGIN
NORTHEAST AND END NORTH BY END OF VALID TAF PERIOD.

CVKING
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

     SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR AUDRAIN-KNOX-LEWIS-
     MARION-MONROE-PIKE-RALLS-SHELBY.

IL...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CALHOUN IL-
     GREENE IL-JERSEY IL-MONROE IL-RANDOLPH IL.

     WINTER STORM WARNING UNTIL 6 AM CST SUNDAY FOR BOND IL-CLINTON
     IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY
     IL-ST. CLAIR IL-WASHINGTON IL.

     SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ADAMS IL-BROWN IL-
     PIKE IL.
&&

WFO LSX
Hazardous weather outlook, Dec 15, 5:21 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
521 AM CST SAT DEC 15 2007

ILZ095>097-MOZ018-019-026-027-034>036-042-161200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
521 AM CST SAT DEC 15 2007

...SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE SNOW WILL CONTINUE THROUGH THIS EVENING WITH A TOTAL
ACCUMULATION FROM THIS STORM OF 2 TO 6 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW...MIXED WITH RAIN AT TIMES...ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN SNOWFALL REPORTS AND
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058-098-099-102-MOZ041-047>052-059>065-161200-
GREENE IL-CALHOUN IL-JERSEY IL-MONROE IL-BOONE-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
521 AM CST SAT DEC 15 2007

...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE SNOW WILL CONTINUE THROUGH THIS EVENING WITH A TOTAL
ACCUMULATION FROM THIS STORM OF 4 TO 7 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN SNOWFALL REPORTS AND
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ059-060-064-065-069-070-074-100-101-161200-
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-MADISON IL-ST. CLAIR IL-
521 AM CST SAT DEC 15 2007

...WINTER STORM WARNING UNTIL 6 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE SNOW WILL CONTINUE THROUGH LATE TONIGHT WITH A TOTAL
ACCUMULATION FROM THIS STORM OF 5 TO 8 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN SNOWFALL REPORTS AND
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ079-MOZ072>075-084-085-099-161200-
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
521 AM CST SAT DEC 15 2007

...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE MIX OF RAIN...FREEZING RAIN...SNOW AND SLEET WILL CONTINUE TODAY
CHANGING TO ALL SNOW BY THIS EVENING. EXPECT A TOTAL SNOW AND
SLEET ACCUMULATION FROM THIS STORM OF 2 TO 6 INCHES...WITH ICE
ACCUMULATION OF LESS THAN ONE QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. PLEASE SEND IN WINTER WEATHER
REPORTS AND AMOUNTS OF SNOW AND SLEET TO THE NATIONAL WEATHER
SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Dec 15, 5:52 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 AM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     SNOW             BOWLING GREEN           39.34N 91.20W
12/15/2007  E2.0 INCH        PIKE               MO   TRAINED SPOTTER

0205 AM     SNOW             COLUMBIA                38.95N 92.33W
12/15/2007  E2.0 INCH        BOONE              MO   TRAINED SPOTTER

0445 AM     SNOW             AVISTON                 38.61N 89.61W
12/15/2007  E1.0 INCH        CLINTON            IL   TRAINED SPOTTER

0525 AM     SNOW             HANNIBAL                39.71N 91.38W
12/15/2007  E3.0 INCH        MARION             MO   TRAINED SPOTTER

0530 AM     SNOW             OFALLON                38.78N 90.71W
12/15/2007  E2.0 INCH        ST. CHARLES        MO   TRAINED SPOTTER

&&

BYRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 heavy snow. Local standard time, as filed.

Heavy Snow, Brown

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Heavy Snow, Calhoun

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Calhoun forecast zone
Reported by
Trained Spotter
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Heavy Snow, Greene

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Heavy Snow, Jersey

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Jersey forecast zone
Reported by
Trained Spotter
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Heavy Snow, Macoupin

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Macoupin forecast zone
Reported by
Trained Spotter
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Heavy Snow, Madison

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

Heavy Snow, Monroe

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
38.279, -90.177 (the zone’s center; the record gives no point)

Heavy Snow, Montgomery

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Heavy Snow, Pike

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Pike forecast zone
Reported by
Trained Spotter
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

Heavy Snow, St. Clair

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
38.470, -89.928 (the zone’s center; the record gives no point)

Heavy Snow, Clinton

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
38.607, -89.422 (the zone’s center; the record gives no point)

Heavy Snow, Fayette

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Heavy Snow, Marion

When
December 15, 6:00 AM CST to 11:00 PM CST
Where
Marion forecast zone
Reported by
Trained Spotter
Coordinates
38.650, -88.919 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71196, 71197, 71198, 71199, 71200, 71201, 71202, 71203, 71204, 71205, 73017, 73018, 73020.